Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 252, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 27, 1994, 4:14 PM CDT for Blaine County, Oklahoma. It was in force for 46 min.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 27, 1994, 4:14 PM CDT (21:14 UTC)
- Expired
- Apr 27, 1994, 5:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Blaine County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1145 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 494 m²/s²
- 0-3 km storm-relative helicity
- 675 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 272121 COR
SVROKC
OKC011-272200-
BULLETIN - IMMEDIATE BROADCAST REQUESTED...CORRECTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
414 PM CDT WED APR 27 1994
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 500 PM CDT FOR
PEOPLE IN THE FOLLOWING COUNTIES
IN NORTHWESTERN OKLAHOMA
BLAINE
INCLUDING THE FOLLOWING LOCATIONS
EAGLE CITY...HITCHCOCK...OKEENE...SOUTHARD AND WATONGA
AT 414 PM CDT RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES
SOUTHWEST OF WATONGA AND WAS MOVING TOWARDS THE NORTHEAST AT 50 MPH.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DONT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3566 9840 3554 9861 3576 9862 3609 9856
3613 9819What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 4:11 PM CDT, 3 minutes earlier.
Area forecast discussion, Apr 27, 4:11 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA 400 PM CDT WED APR 27 1994 12Z UA ANAL INDCS STG WAA/ISENT LIFT COMBINED WITH RRQUAD OF JET STREAK AT 25H AND TOUCHED OFF TRW OVR AREA TDY...NOT TO MENTION CHOICE SFC BNDRY IN SE OK AND N TX. RW/TRW WL CONT THIS EVENING AS NEXT STG UA SYS MOVS NEWD OVR AREA. MODELS AGREE IN BRINGING THIS NEXT UA SYS THRU FA BY AFTN ON THU. THEY ALSO AGREE ON TRACKING SFC LOW NEWD THRU SWRN...CNTRL...NERN OK. FEELING IS THAT THIS IS TOO FAR NORTH. LOOKS LIKE FRONT HAS STALLED THIS AFTN IN SE ZNS AND EXPECT THE SFC LOW TO FORM IN SW TX AND TRACK NE THRU N TX AND INTO SE OK ZNS AS WDSPRD SHWRS AND TRW MOVE OVER AREA WITH STG ISENT LIFT AND ASSOC UA DYNAMICS. THINKING LARGE PRES FALLS IN SCNTRL AND SERN KS AT 18-19Z CORRESPOND TO RISES INDUCED EARLIER BY TRW. WITH THIS IN MIND...TEMPS THIS AFTN ARE ALREADY BLO MOS FCST MINS FOR TONITE IN CNTRL AND WRN OK AND MUCH OF N TX PTN OF FA. RMNDR OF TEMP FCST WL BE ON COOLER SIDE OF MOS WITH EXCEPTION OF SE OK. NOT MUCH DOUBT ABT RAIN IN ALL AREAS OF FA TONITE WITH LCLLY HVY AMTS PSBL IN SE OK. PLAN TO ISSUE FFA FOR THIS AREA FOR TONITE. SLEET FELL OVR NW ZNS THIS MORNING AS COLD AND DRY AIR COOLED TO WET BULB. THIS IS A FACTOR TNGT IN THAT AREA BUT FEELING IS MID 30S DWPTS IN CNTRL KS THIS AFTN WL KEEP PRECIP LIQUID TONITE AS AMS CONTS TO MODIFY. WL KEEP POPS IN ERN ZNS FOR THURS WHILE DRY SLOT WORKS INTO WEST. NEXT SYS WORKS INTO WRN ZNS THURS NITE AND REST OF FA ON FRI. COORD W/TUL. FCSTID=#22/BT HBR 40 61 45 65 / 70 0 30 50 OKC 40 61 45 65 / 70 0 30 50 SPS 45 65 50 70 / 70 0 30 50 GAG 34 60 41 60 / 70 0 30 50 PNC 38 60 41 61 / 70 0 30 50 DUA 51 70 55 75 / 100 30 30 50 .OKC...FLASH FLOOD WATCH TONIGHT FOR ZONES 32, 41, 42, 43, 45, 46, 47, 48, 49, 50, 51, 52, 53. .TX...NONE.
In the hours before
Local storm report, Apr 27, 10:42 AM CDT, 5 hours 32 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1040 AM CDT WED APR 27 1994
TIME COUNTY LOCATION/EVENT
743 AM HARDEMAN, TX DIME SIZE HAIL AT QUANAH
750 AM HARDEMAN, TX QUARTER SIZE HAIL 7 MI SOUTH OF
QUANAH
758 AM WILBARGER, TX 85 MPH WINDS 12 MI NORTH OF
VERNON
859 AM COMANCHE LARGE TREE LIMBS DOWN AT THE
WICHITA WILDLIFE REFUGE
900 AM COMANCHE POWER LINES DOWN .25 MI WEST OF
INDIAHOMA
902 AM COMANCHE POWER LINES DOWN AND ONE
PERSON WAS TRAPPED IN A VEHICLE 1
MI EAST OF INDIAHOMA
915 AM KIOWA DIME SIZE HAIL 15 MI S OF
MOUNTAIN VIEW
1000 AM HARMON DIME SIZE HAIL 3 MI WNW OF VINSON
1005 AM N. KIOWA NICKEL SIZE HAIL IN HOBART
1008 AM BECKHAM QUARTER SIZE HAIL AT ERICK
1010 AM N.KIOWA DIME SIZE HAIL IN HOBART
1012 AM BECKHAM 1 1/2 INCH HAIL AT ERICK
MTLocal storm report, Apr 27, 11:58 AM CDT, 4 hours 16 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1155 AM CDT WED APR 27 1994
TIME COUNTY LOCATION/EVENT
1100 AM KINGFISHER 15-INCH DIAMETER TREE UPROOTED IN
KINGFISHER
1100 AM KINGFISHER 29-INCH DIAMETER TREE UPROOTED IN
KINGFISHER
1104 AM KINGFISHER DIME SIZE HAIL SOUTH SIDE OF
KINGFISHER
1107 AM E. ROGER MILLS DIME SIZE HAIL 2SE OF HERRING
1110 AM KINGFISHER DIME SIZE HAIL EAST SIDE OF
KINGFISHER
1120 AM CUSTER NICKEL SIZE HAIL 3 MI SOUTH OF
MOOREWOOD
1124 AM NW LOGAN 4-5 INCH DIAMETER TREE LIMBS DOWN
AT INTERSECTION OF HWY 51 AND
HWY 74
1135 AM NOBLE NICKEL SIZE HAIL 8 MI WEST AND 5
MI SOUTH OF PERRY
1141 AM DEWEY NICKEL SIZE HAIL IN PUTNAM
1145 AM GARFIELD DIME SIZE HAIL IN HAYWOOD
MTLocal storm report, Apr 27, 12:08 PM CDT, 4 hours 6 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1205 PM CDT WED APR 27 1994
TIME COUNTY LOCATION/EVENT
1100 AM KINGFISHER A LARGE PLATEGLASBS WINDOW
WAS BLOWN OUT AT THE KINGFISHER
POLICE OFFICE
MTLocal storm report, Apr 27, 2:33 PM CDT, 1 hour 41 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1205 PM CDT WED APR 27 1994
TIME COUNTY LOCATION/EVENT
720 AM FOARD DIME TO NICKEL HAIL 18NW OF
CROWELL.
800 AM JACKSON NICKEL HAIL IN ELMER.
1005 AM KIOWA NICKEL HAIL IN HOBART.
1010 AM KIOWA DIME HAIL IN HOBART.
1050 AM WASHITA DIME HIAL 7S OF COWDEN.
1140 AM BRYAN GOLF BALL HAIL AT FORT WASHITA
1200 PM JOHNSTON DIME HAIL 3E NIDA.
1240 PM MAJOR QUARTER HAIL 3S CEDAR SPRINGS.
110 PM ALFALFA DIME HAIL IN GOLTRY.
130 PM GRANT NICKEL HAIL IN JEFFERSON.
140 PM GRANT QUARTER HAIL IN MEDFORD.
145 PM ATOKA DIME HAIL 5SW OF DAISY.
210 PM GRANT DIME HAIL COVERING GROUND 3E OF
RENFROW.
SCLocal storm report, Apr 27, 2:38 PM CDT, 1 hour 36 minutes before
LOCAL STORM REPORT...DELAYED FROM 26TH
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
240 PM CDT WED APR 27 1994
TIME/DATE COUNTY LOCATION/EVENT
1045 PM/26TH MARSHALL GOLFBALL TO BASEBALL SIZE HAIL
COVERING GROUND IN LITTLE CITY.
1050 PM/26TH JOHNSTON GOLFBALL HAIL IN NIDA.
SCLocal storm report, Apr 27, 2:51 PM CDT, 1 hour 23 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 250 PM CDT WED APR 27 1994 TIME/DATE COUNTY LOCATION/EVENT 928 AM CADDO DIME HAIL 3W ANADARKO. SC
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:21 PM CDT | Severe Thunderstorm Warning | OUN | Choctaw | 54 min |
| Apr 26, 7:24 PM CDT | Severe Thunderstorm Warning | OUN | Love | 51 min |
| Apr 26, 8:12 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 63 min |
| Apr 26, 8:14 PM CDT | Severe Thunderstorm Warning | OUN | Love | 46 min |
| Apr 26, 8:30 PM CDT | Flash Flood Warning | OUN | Bryan | 4 hr |
| Apr 26, 8:31 PM CDT | Severe Thunderstorm Warning | OUN | Marshall | 44 min |
| Apr 26, 8:54 PM CDT | Severe Thunderstorm Warning | OUN | Love | 66 min |
| Apr 26, 9:14 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Choctaw | 46 min |
| Apr 26, 9:15 PM CDT | Severe Thunderstorm Warning | OUN | Marshall | 45 min |
| Apr 26, 10:02 PM CDT | Severe Thunderstorm Warning | OUN | Marshall | 43 min |
| Apr 26, 10:09 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 36 min |
| Apr 26, 10:25 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 50 min |
| Apr 26, 10:30 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 45 min |
| Apr 26, 10:45 PM CDT | Severe Thunderstorm Warning | OUN | Bryan, Johnston, Marshall | 60 min |
| Apr 26, 10:52 PM CDT | Severe Thunderstorm Warning | OUN | Pushmataha | 68 min |
| Apr 26, 10:58 PM CDT | Tornado Warning | OUN | Atoka | 32 min |
| Apr 26, 11:11 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson, Stephens | 64 min |
| Apr 26, 11:22 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 38 min |
| Apr 26, 11:42 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 48 min |
| Apr 26, 11:53 PM CDT | Severe Thunderstorm Warning | OUN | Pushmataha | 52 min |
| Apr 26, 11:57 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 63 min |
| Apr 27, 12:12 AM CDT | Severe Thunderstorm Warning | OUN | Stephens | 63 min |
| Apr 27, 7:45 AM CDT | Severe Thunderstorm Warning | OUN | Jackson | 45 min |
| Apr 27, 8:08 AM CDT | Severe Thunderstorm Warning | OUN | Tillman | 52 min |
| Apr 27, 8:20 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa | 40 min |
| Apr 27, 8:42 AM CDT | Severe Thunderstorm Warning | OUN | Caddo | 48 min |
| Apr 27, 8:55 AM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 35 min |
| Apr 27, 8:55 AM CDT | Severe Thunderstorm Warning | OUN | Comanche | 50 min |
| Apr 27, 9:54 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon | 51 min |
| Apr 27, 10:07 AM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Washita | 53 min |
| Apr 27, 10:29 AM CDT | Severe Thunderstorm Warning | OUN | Canadian | 31 min |
| Apr 27, 10:45 AM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 45 min |
| Apr 27, 10:55 AM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 50 min |
| Apr 27, 11:17 AM CDT | Severe Thunderstorm Warning | OUN | Custer | 43 min |
| Apr 27, 11:19 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Logan | 41 min |
| Apr 27, 11:29 AM CDT | Severe Thunderstorm Warning | OUN | Noble | 61 min |
| Apr 27, 11:32 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Johnston, Marshall | 58 min |
| Apr 27, 11:41 AM CDT | Severe Thunderstorm Warning | OUN | Dewey | 49 min |
| Apr 27, 12:10 PM CDT | Tornado Warning | OUN | Atoka | 50 min |
| Apr 27, 12:24 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Major | 51 min |
| Apr 27, 12:31 PM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 44 min |
| Apr 27, 12:47 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 43 min |
| Apr 27, 12:48 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 57 min |
| Apr 27, 1:17 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 43 min |
| Apr 27, 1:54 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 51 min |
| Apr 27, 4:53 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 52 min |
| Apr 27, 4:56 PM CDT | Severe Thunderstorm Warning | OUN | Major | 49 min |
| Apr 27, 5:07 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 53 min |
| Apr 27, 5:21 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa | 39 min |
| Apr 27, 5:37 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 38 min |
| Apr 27, 5:47 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer | 43 min |
| Apr 27, 5:51 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 39 min |
| Apr 27, 6:00 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa | 45 min |
| Apr 27, 6:26 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 49 min |
| Apr 27, 6:30 PM CDT | Severe Thunderstorm Warning | OUN | Blaine | 45 min |
| Apr 27, 6:44 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.